Acute cholestatic hepatitis associated with atorvastatin use has been reported. - GreenMedInfo Summary
[Acute cholestatic hepatitis after atorvastatin reintroduction].
Gastroenterol Hepatol. 2006 Jan ;29(1):21-4. PMID: 16393626
Servicio de Aparato Digestivo, Hospital Meixoeiro-CHUVI Vigo, Pontevedra, Spain. firstname.lastname@example.org
Consumption of 3-hydroxy-3-methylglutaryl coenzyme A reductase (HMG-CoA) inhibitors, known as statins, has been associated with elevated transaminase levels but rarely with acute hepatitis. Recently, several cases of acute hepatitis secondary to atorvastatin therapy have been published. We report the case of a 72-year-old man who developed acute cholestatic hepatitis after reinitiating treatment with atorvastatin at a higher dose than that previously prescribed. After treatment discontinuation, the patient made a full recovery, with normalization of clinical and laboratory findings.